Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 286, NWS Omaha, NE

July 12, 2005Gage County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 12, 2005, 4:06 PM CDT for Gage County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2005, 4:06 PM CDT (21:06 UTC)
Expired
Jul 12, 2005, 4:39 PM CDT
In force
33 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Gage County, NE

The radar

The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
638 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:10 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 12, 2:10 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
210 PM CDT TUE JUL 12 2005

.DISCUSSION...
SOME ISOLATED SHOWERS/THUNDERSTORMS ARE POSSIBLE IN THE SHORT TERM
BUT MAIN FOCUS WILL BE TEMPERATURES FOR THE NEXT SEVERAL DAYS. THE
LARGE SCALE PATTERN SHOWS A LARGE MID LEVEL ANTICYCLONE ACROSS THE
CENTRAL AND SOUTHERN ROCKIES...WITH REMNANTS OF DENNIS OVER SRN IL.
SOME HIGH LEVEL MOISTURE WAS SPIRALING OUTWARD INTO OUR AREA. THIS
MAY HAVE BEEN ENOUGH TO HELP LOCALLY DECREASE THE WEAK INVERSION
THAT WAS IN PLACE AROUND 500 MB IN THE OAX SOUNDING FROM 12Z. SOME
STORMS HAVE POPPED UP OVER THE PAST HOUR OR SO...AND DID GET A BIT
OF LIGHT PCPN HERE AT THE OFFICE. CUMULUS FIELD WAS ALSO GETTING
ENHANCED OVER PARTS OF MN AND NWRN IA...WHICH MAY AFFECT ABOUT THE
ERN HALF OF THE FORECAST AREA THROUGH THIS EVENING. EXPECT LOWS TO
BE SIMILAR TO THOSE FROM THIS MORNING...IN THE MID 60S TO NEAR 70.

ON WEDNESDAY...SITUATION DOES NOT CHANGE A LOT COMPARED TO TODAY...
BUT WILL LEAVE POPS AT 14 OR LESS. THE NEXT FEW SHIFTS CAN MONITOR
AND SEE WHAT HAPPENS. HIGHS ON WEDNESDAY SHOULD BE PRETTY CLOSE TO
THOSE FROM TODAY. THE PERIOD FROM WEDNESDAY NIGHT THROUGH SATURDAY
SHOULD BE MAINLY DRY WITH ABOVE NORMAL TEMPERATURES...LOWS SHOULD
BE IN THE UPPER 60S TO LOWER 70S AND HIGHS IN THE LOWER/MID 90S.
SOME UPPER 90S ARE NOT OUT OF THE QUESTION...ESPECIALLY ON FRIDAY
AND SATURDAY. MAIN SHORTWAVE ENERGY DURING THE TIME WILL BE WELL
TO THE NORTH ALONG THE CANADIAN BORDER. LONGER RANGE MODELS TRY TO
BRING A VERY WEAK TROUGH WESTWARD INTO THE CENTRAL PLAINS BY LATE
FRIDAY...POSSIBLY ASSOCIATED WITH WHATEVER WILL BE LEFT OF FORMER
HURRICANE DENNIS. AT THE SAME TIME A STRONG TROUGH WILL BE DIGGING
SEWD FROM WRN CANADA. THIS FEATURE SHOULD BRING A CHANCE FOR RAIN
AND SOME COOLING BY SUNDAY. ITS STILL A LONG WAY OFF...BUT COULD
CONCEIVABLY SEE SOME MOISTURE FROM EMILY MAKE IT INTO THE PLAINS
BY EARLY NEXT WEEK. FLOW AROUND THE HIGH OVER THE SERN U.S. WOULD
BE FAVORABLE FOR THAT TO HAPPEN...BUT AGAIN ITS A LONG WAY OUT.

LONGER RANGE PROGS SUGGEST THAT RIDGE WILL STRENGTHEN AND REBUILD
ACROSS THE ROCKIES BY THE MID PART OF NEXT WEEK..WITH HOT AND DRY
CONDITIONS AGAIN SPREADING INTO THE AREA.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

MILLER
Hazardous weather outlook, Jul 12, 11:50 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1150 AM CDT TUE JUL 12 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-122310-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1150 AM CDT TUE JUL 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON. SHOULD A THUNDERSTORM
POP UP...A BRIEF WIND GUST TO 40 MPH AND LIGHTNING COULD ACCOMPANY
THE STORM.

ISOLATED THUNDERSTORMS ARE POSSIBLE DUE TO LINGERING MOISTURE AND
INSTABILITY IN THE AREA...AS TEMPERATURES WARM INTO THE LOWER 90S
IN SPOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS LATE SUNDAY AFTERNOON THROUGH
MONDAY NIGHT AS THE NEXT COLD FRONT PUSHES THROUGH THE CENTRAL
PLAINS. ISOLATED STORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

ZAPOTOCNY

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.